Alert archive / Texas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 39, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 1, 2010, 1:11 AM CDT for Val Verde County, Texas. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2010, 1:11 AM CDT (06:11 UTC)
- Expired
- May 1, 2010, 1:31 AM CDT
- In force
- 20 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 129 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 1:02 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 6.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2809 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
140 WUUS54 KEWX 010611 SVREWX TXC465-010645- /O.NEW.KEWX.SV.W.0039.100501T0611Z-100501T0645Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 111 AM CDT SAT MAY 1 2010 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VAL VERDE COUNTY... * UNTIL 145 AM CDT. * AT 106 AM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF JUNO...AND MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT SATURDAY MORNING FOR SOUTH CENTRAL TEXAS. && LAT...LON 3030 10123 3030 10070 3003 10071 3020 10137 TIME...MOT...LOC 0611Z 243DEG 39KT 3009 10110 $$
1 follow-up statement
384 WWUS54 KEWX 010631 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 131 AM CDT SAT MAY 1 2010 TXC465-010641- /O.CAN.KEWX.SV.W.0039.000000T0000Z-100501T0645Z/ VAL VERDE TX- 131 AM CDT SAT MAY 1 2010 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN VAL VERDE COUNTY IS CANCELLED... THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER SEVERE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT SATURDAY MORNING FOR SOUTH CENTRAL TEXAS. LAT...LON 3030 10123 3030 10070 3003 10071 3020 10137 TIME...MOT...LOC 0631Z 243DEG 39KT 3019 10088 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 12:25 AM CDT, 46 minutes earlier.
Area forecast discussion, May 1, 12:25 AM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1225 AM CDT SAT MAY 1 2010 .UPDATE... INCREASE POPS AND ADD SEVERE MENTION NORTHWEST. && .DISCUSSION... THUNDERSTORMS CONTINUE ALONG FRONTAL BOUNDARY OVER NORTHWESTERN COUNTIES. SOME STORMS HAVE BEEN SEVERE AND THIS SHOULD CONTINUE FOR ANOTHER COUPLE OF HOURS. && .PREV DISCUSSION... /ISSUED 1157 PM CDT FRI APR 30 2010/ AVIATION... IFR CIGS HAVE DEVELOPED IN THE SAN ANTONIO AREA. MVFR CIGS WILL ARRIVE IN AUSTIN AFTER ABOUT 10Z. THERE IS A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS OVERNIGHT...BUT PROBABILITY IS LOW AND HAVE NOT INCLUDED IN TAFS. CIGS WILL REBOUND LATE MORNING TOMORROW. PREV DISCUSSION... /ISSUED 1055 PM CDT FRI APR 30 2010/ UPDATE... THUNDERSTORMS DEVELOPING IN THE NORTHWEST. DISCUSSION... THUNDERSTORMS ARE DEVELOPING ALONG THE FRONT IN VAL VERDE AND EDWARDS COUNTIES. EXPECT THAT THESE STORMS WILL CONTINUE FOR THE NEXT FEW HOURS AS THE FRONT MOVES SLOWLY TOWARD THE SOUTHEAST. PREV DISCUSSION... /ISSUED 819 PM CDT FRI APR 30 2010/ UPDATE... TO REDUCE EVENING POPS. DISCUSSION... CONVECTION DEVELOPING WELL TO OUR NORTHEAST THIS EVENING. COLD FRONT STRETCHES FROM BURNET TO DEL RIO AND SEA BREEZE FROM GRANGER TO FALLS CITY. NEITHER OF THESE FEATURES LOOK TO BE STRONG ENOUGH TO BREAK THE CAP OVER OUR CWA. 18Z MODELS SHOW ONLY SLIGHT CHANCE FOR SHOWERS OR THUNDERSTORMS OVER THE NORTHEASTERN COUNTIES. HAVE DECREASED POPS ACROSS THE ENTIRE AREA...LEAVING ONLY SLIGHT CHANCE IN NORTHEAST UNTIL MIDNIGHT. HAVE ALSO ADJUSTED CLOUD COVER IN THE SHORT TERM TO ACCOUNT FOR LACK OF CLOUDS. THE REST OF THE FORECAST LOOKS GOOD. PREV DISCUSSION... /ISSUED 349 PM CDT FRI APR 30 2010/ DISCUSSION... FRONTAL BOUNDARY EXTENDS FROM JUST SOUTH OF DEL RIO EAST NORTHEAST TO SOUTHEAST OF ROCKSPRINGS AND OVER LLANO CITY AS OF 3 PM. THIS SYSTEM WILL SLOWLY PUSH EASTWARD THE REST OF THIS AFTERNOON/TONIGHT PERIOD. HOWEVER...IT WILL RETROGRADE AND THEN REMAINS STATIONARY RIGHT OVER CENTRAL AND NORTHEASTERN TEXAS SATURDAY MORNING. SOUTHEAST TROPICAL MOISTURE WILL CONTINUE TO STREAM NORTHEASTWARD AHEAD OF THE FRONTAL PASSAGE...INJECTING FUEL FOR ANOTHER SEVERE WEEKEND FOR PARTS OF THE SOUTHERN PLAINS AND MISSISSIPPI VALLEY. FOR OUR AREA...THERE IS A SLIGHT CHANCE OF SEVERE WEATHER CONDITIONS ACROSS PARTS OF THE NORTHEAST/EAST COUNTIES SUCH AS BURNET... WILLIAMSON...LEE AND FAYETTE. THESE STORMS CAN PRODUCE DAMAGING WINDS AND SMALL HAIL AS THEY MOVE ACROSS THE ABOVE MENTIONED COUNTIES. THE TIME FRAME FOR THESE STORMS TO AFFECT THE NORTHEAST/EAST PORTION OF OUR CWA IS ESTIMATED TO BE AROUND NOON. ESTIMATED RAINFALL AMOUNTS FOR THIS EVENT COULD RANGE FROM A TRACE TO LESS THAN QUARTER OF AN INCH. THE FRONT IS EXPECTED TO ACCELERATE AND PUSH EAST SOUTHEAST BY MID AFTERNOON ON SATURDAY AND EXIT THE LOCAL AREA LATE SATURDAY EVENING. THEN...FOR THE NEXT FEW DAYS...EXPECT DECENT WEATHER DAYS WITH A SLIGHT CHANCE FOR SHOWERS LATE MONDAY INTO TUESDAY AND LATER IN THE WEEK AS WEAK FRONTAL SYSTEMS MOVE ACROSS SOUTH CENTRAL TEXAS. HIGH TEMPERATURES WILL BE REACHING 90 DEGREES ALL DAYS NEXT WEEK ACROSS THE SAN ANTONIO METRO AREA AND VICINITY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 77 53 82 57 89 / 30 20 10 - - AUSTIN BERGSTROM INTL AIRPORT 77 49 86 50 84 / 30 20 10 - - NEW BRAUNFELS MUNI AIRPORT 80 51 87 53 86 / 10 20 10 - - BURNET MUNI AIRPORT 75 51 82 54 84 / 30 20 10 - - DEL RIO INTL AIRPORT 81 54 89 58 92 / 10 - - - 10 GEORGETOWN MUNI AIRPORT 73 52 81 56 84 / 40 20 10 - - HONDO MUNI AIRPORT 81 48 89 52 86 / 10 10 10 - - SAN MARCOS MUNI AIRPORT 79 55 86 53 82 / 20 20 10 - - LA GRANGE - FAYETTE REGIONAL 80 59 84 57 84 / 40 20 10 - - SAN ANTONIO INTL AIRPORT 80 53 86 58 88 / 10 10 10 - - STINSON MUNI AIRPORT 82 53 87 56 89 / 10 10 10 - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 05/09
Hazardous weather outlook, Apr 30, 11:25 PM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1125 PM CDT FRI APR 30 2010 TXZ171>173-183>194-202>209-217>225-228-020430- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1125 PM CDT FRI APR 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE TONIGHT. A FEW COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE MAIN THREAT AREA BETWEEN 11PM AND 3AM WILL BE GENERALLY WEST OF A LINE FROM KERRVILLE TO EAGLE PASS. THE THUNDERSTORM THREAT WILL SPREAD EAST DURING THE NIGHT AS A COLD FRONT PUSHES THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. REPORT ALL SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT.
In the hours before
Special weather statement, Apr 30, 11:03 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1103 PM CDT FRI APR 30 2010 TXZ184-010445- EDWARDS- 1103 PM CDT FRI APR 30 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EDWARDS COUNTY UNTIL 1145 PM CDT... AT 1057 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR FLOUR MILLS...OR 12 MILES NORTHEAST OF LOMA ALTA...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM. THIS STORM WILL STAY MAINLY OVER RURAL AREAS OF NORTHERN EDWARDS COUNTY.
Special weather statement, Apr 30, 11:46 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1146 PM CDT FRI APR 30 2010 TXZ183-184-202-010530- EDWARDS-KINNEY-VAL VERDE- 1146 PM CDT FRI APR 30 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KINNEY...VAL VERDE AND SOUTHWESTERN EDWARDS COUNTIES UNTIL 1230 AM CDT... AT 1144 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF ROCKSPRINGS TO 12 MILES SOUTH OF CARTA VALLEY TO 5 MILES SOUTH OF DEL RIO...AND MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. SOME MINOR WIND DAMAGE IS POSSIBLE. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... LAUGHLIN AFB... AMANDA... STANDART... KICKAPOO CAVERN STATE PARK...
Local storm report, May 1, 12:10 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1210 AM CDT SAT MAY 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 AM HAIL 4 S ROCKSPRINGS 29.96N 100.21W
05/01/2010 M1.00 INCH EDWARDS TX TRAINED SPOTTER
QUARTER SIZE HAIL...HEAVY RAIN AND WINDS GUSTING TO 45
MPH.
&&
EVENT NUMBER EWX1000204
MCDONALDLocal storm report, May 1, 12:26 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1226 AM CDT SAT MAY 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 AM HAIL N ROCKSPRINGS 30.02N 100.21W
05/01/2010 M1.25 INCH EDWARDS TX LAW ENFORCEMENT
QUARTER AND LARGER SIZE HAIL IN ROCKSPRINGS... BREAKING
NUMEROUS WINDOWS OUT OF HOME AND OFFICE BUILDINGS. ONE
OBSERVER REPORTED SEVERAL INCHES DEPTH ON THE GROUND.
&&
EVENT NUMBER EWX1000205
MCDONALDLocal storm report, May 1, 12:45 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1245 AM CDT SAT MAY 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 AM HAIL 20 ESE CARTA VALLEY 29.69N 100.38W
05/01/2010 M0.25 INCH EDWARDS TX CO-OP OBSERVER
PEA SIZE HAIL 26 MILES SOUTHWEST OF ROCKSPRINGS.
&&
EVENT NUMBER EWX1000206
MCDONALDThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 11:12 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 48 min |
| Apr 30, 11:48 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 42 min |
| May 1, 12:12 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Real | 48 min |
| May 1, 12:25 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr, Real | 50 min |
| May 1, 12:54 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 30 min |
| May 1, 12:59 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 25 min |
| May 1, 12:59 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 46 min |
| May 1, 1:02 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Gillespie, Kerr, Real | 43 min |
| May 1, 1:22 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 23 min |
| May 1, 1:43 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 32 min |
| May 1, 1:57 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Uvalde | 33 min |
| May 1, 2:12 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Real, Uvalde | 33 min |
| May 1, 2:38 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr, Real | 37 min |
| May 1, 2:44 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr, Real | 31 min |
| May 1, 3:06 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Gillespie, Kerr | 24 min |
| May 1, 3:26 AM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kendall, Kerr | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.